MAUDE Adverse Event Report: CAREFUSION SMARTSITE VIALSHIELD; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION SMARTSITE VIALSHIELD; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MV0520
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The medwatch report listed serious injury for type of reportable event and disability/permanent damage as the event outcome, however no information was provided by the customer that indicated that any injury to the pharmacist occurred.There was a small spill while the pharmacist was compounding the medication.No details were provided.Lot number 9234 was given on medwatch, however it did not populate our product grid, therefore it is not completely certain that it is correct.No product will be returned per customer.The customer complaint could not be confirmed because the product was not returned for failure investigation.The root cause of this failure was not identified.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report from the fda, which states: "defective smart site vial shield- during the withdrawal of a drug from a vial using the cstd, the top snapped off (white top piece) consequently removing the blue internal piece as well.Small chemotherapy spill occurred during this mixing process fda safety report".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction on initial report: b.1, b.2 ( disregard disability) & h.1.

Brand Name
SMARTSITE VIALSHIELD
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9312861
Report Number9616066-2019-03153
Device Sequence Number13962215
Product Code LHI
UDI-Device Identifier10885403228117
UDI-Public10885403228117
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K132863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2022
Device Model NumberMV0520
Device Catalogue NumberMV0520
Device Lot Number9234
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;